MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The surgery center initially reported lens defect with an intraocular lens (iol) and that lens was stuck in the cartridge.Additional information clarified the lens itself was damaged, that the iol was partially delivered into the patient¿s right eye and there was contact with the lens.No second instrument needed or change of plan required.Another johnson and johnson lens with the same model and diopter was used as a replacement.No surgical and/or medical interventions were reported.The patient is doing fine post-op and no injury reported.It was indicated that ophthalmic viscoelastic device (ovd) was used as the lubricant which was introduced into the cartridge from cartridge canopy.It was confirmed that the lens was not folded within the cartridge for more than 10 minutes before it was delivered into the patient eye.No further information was provided.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown/ information asked but not available.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jul 26, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint handpiece and lens were received inside of a bag.A non-jnj lens case was received as well (empty).Visual inspection under magnification revealed that the complaint handpiece was received with the lens stuck to the outside of the cartridge.Inspection of the handpiece revealed that it was received with the plunger rod fully advanced.Further inspection of the cartridge revealed that there was not viscoelastic residue dispersed throughout the length of the cartridge, suggesting that an inadequate amount of ovd was used.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.Visual inspection of the lens revealed that it was received cut in half.The lens was cleaned and, a scratch on the spare tire and optic could be observed.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue "lens damage" was not identified during product evaluation.The observed "cosmetic issue" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17375726
Report Number3012236936-2023-01899
Device Sequence Number3863599
Product Code HQL
UDI-Device Identifier05050474731707
UDI-Public(01)05050474731707(17)250727
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/22/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale